Alert archive / Connecticut / Freeze Warnings in 2016

Freeze Warning 4, NWS New York, NY

April 8, 2016Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York

NWS New York, NY issued this freeze warning at Apr 8, 2016, 7:22 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It took effect at Apr 9, 2016, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 7:22 PM EDT (23:22 UTC)
In effect from
Apr 9, 2016, 12:00 AM EDT
Expired
Apr 9, 2016, 8:29 AM EDT
In force
8 hr
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS71 KOKX 082322
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
722 PM EDT FRI APR 8 2016

...SUB FREEZING TEMPERATURES TONIGHT ACROSS SOUTHEASTERN COASTAL
CONNECTICUT AND EASTERN LONG ISLAND...
...SUB FREEZING TEMPERATURES LIKELY SATURDAY NIGHT...

CTZ011-012-NYZ079-081-091400-
/O.NEW.KOKX.FZ.W.0004.160409T0400Z-160409T1400Z/
/O.CON.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
722 PM EDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-091400-
/O.CON.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
722 PM EDT FRI APR 8 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURES...UPPER 20S TO AROUND 30.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
045 
WWUS71 KOKX 090736
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT SAT APR 9 2016

...SUB FREEZING TEMPERATURES THIS MORNING ACROSS SOUTHEASTERN
COASTAL CONNECTICUT AND EASTERN LONG ISLAND... 

...SUB FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO SUNDAY
MORNING...

CTZ011-012-NYZ079-081-092100-
/O.CON.KOKX.FZ.W.0004.000000T0000Z-160409T1400Z/
/O.CON.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
336 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S THIS MORNING. LOWER
  TO MID 20S LATE TONIGHT INTO SUNDAY MORNING.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-092100-
/O.CON.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
336 AM EDT SAT APR 9 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TEMPERATURES...UPPER 20S TO AROUND 30 LATE TONIGHT INTO SUNDAY
  MORNING.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS BELOW FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
774 
WWUS71 KOKX 090830
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EDT SAT APR 9 2016

...SUB FREEZING TEMPERATURES THIS MORNING ACROSS SOUTHEASTERN
COASTAL CONNECTICUT AND EASTERN LONG ISLAND...

...SUB FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO SUNDAY
MORNING...

CTZ011-012-NYZ079-081-092100-
/O.UPG.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
/O.NEW.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/
/O.CON.KOKX.FZ.W.0004.000000T0000Z-160409T1400Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
430 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S THIS MORNING. 
  LOWER TO MID 20S LATE TONIGHT INTO SUNDAY MORNING.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-092100-
/O.UPG.KOKX.FZ.A.0002.160410T0400Z-160410T1400Z/
/O.NEW.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
430 AM EDT SAT APR 9 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...UPPER 20S TO AROUND 30 LATE TONIGHT INTO SUNDAY 
  MORNING.

* TIMING...COLDEST TEMPERATURES DURING THE PRE DAWN HOURS.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
099 
WWUS71 KOKX 091229
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
829 AM EDT SAT APR 9 2016

...SUB FREEZING TEMPERATURES LATE TONIGHT INTO SUNDAY MORNING...

CTZ011-012-NYZ079-081-092030-
/O.CAN.KOKX.FZ.W.0004.000000T0000Z-160409T1400Z/
/O.CON.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
829 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...

* TEMPERATURES...LOWER TO MID 20S.

* TIMING...MIDNIGHT TO 10 AM EDT SUNDAY.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-092030-
/O.CON.KOKX.FZ.W.0005.160410T0400Z-160410T1400Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
829 AM EDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...

* TEMPERATURES...UPPER 20S TO AROUND 30.

* TIMING...MIDNIGHT TO 10 AM EDT SUNDAY.

* IMPACTS...SUB FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS 
  IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JMC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 8, 4:11 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 4:11 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT FRI APR 8 2016

.SYNOPSIS...
WEAK HIGH PRESSURE MOVES OFFSHORE TONIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. THE LOW PASSES SOUTH OF THE REGION
SATURDAY AND WELL EAST SATURDAY NIGHT. HIGH PRESSURE BUILDS
ACROSS THE WEEKEND ON SUNDAY. LOW PRESSURE PASSING TO THE NORTH
WILL THEN SLOWLY DRAG A COLD FRONT THROUGH THE REGION EARLY IN THE
NEW WEEK. HIGH PRESSURE RETURNS FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A BROAD NORTHERN STREAM TROUGH REMAINS ACROSS THE REGION THROUGH
TONIGHT AS A SURFACE LOW MOVES WELL TO THE NORTH. AN EMBEDDED
SHORTWAVE AND STRONG VORT MAX ROTATES INTO THE WESTERN TROUGH AND
DIGS THE TROUGH INTO THE CENTRAL APPALACHIANS AND MID ATLANTIC BY
SATURDAY MORNING. SO TONIGHT SHOULD REMAIN DRY. HOWEVER IF THERE
ARE ANY CHANGES TO THE TRACK TO THE NORTH OR FASTER...SOME
PRECIPITATION MAY MOVE IN TOWARD SUNRISE ACROSS THE SOUTHWESTERN
ZONES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
TRENDS HAVE BEEN FOR THE LOW TO TRACK SOUTH OF LONG ISLAND DURING
THE DAY AND TO THE EAST OF LONG ISLAND SATURDAY NIGHT. IF THE
UPPER JET AND SHORTWAVE RESULT IN A DEEPER TROUGH THE SURFACE LOW
MAY TRACK A LITTLE FARTHER TO THE SOUTH. PRECIPITATION STARTS AS
SNOW AND QUICKLY MIXES WITH RAIN AND CHANGES TO ALL RAIN ALONG THE
COAST AS LOW LEVELS EAST WINDS BRING IN WARMER AIR. PREVIOUS
FORECASTS INDICATED POTENTIAL BANDING ACROSS LONG ISLAND...HOWEVER
THIS HAS SHIFTED TO THE SOUTH. OVERALL QPF IS LOWER WITH MINIMAL
AMOUNTS WELL INLAND. ALONG THE COAST ANY SNOW WILL LIKELY BE ON
GRASSY SURFACE...AND THEN MELT DURING THE DAY...AND RE ACCUMULATE
LATE IN THE DAY INTO THE EVENING AS THE LOW MOVES EAST AND COLDER
AIR FILTERS BACK INTO THE REGION. CURRENTLY EXPECT UP TO AN INCH
ACROSS INLAND NORTHWESTERN NEW JERSEY WITH A COUPLE TENTHS TO A
HALF INCH ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRES PASSES THROUGH THE REGION ON SUNDAY. GENERALLY MOSTLY
SUNNY SKIES ON TAP WITH HIGHS TOPPING OFF IN THE MID TO UPPER 40S.
GIVEN THE HIGHER SUN ANGLE FOR THIS TIME OF THE YEAR...ABUNDANT
SUNSHINE...AND DOWNSLOPING WESTERLY WINDS...TEMPS MAY END UP SEVERAL
DEGREES WARMER THAN THAT WEST OF THE HUDSON RIVER. GOING INTO SUNDAY
AFTERNOON...WINDS SHIFT TO THE SW...AND ONSHORE FLOW WILL RESULT IN
COOLER TEMPS ACROSS LONG ISLAND AND SOUTHERN CT.

HIGH PRES DEPARTS SUNDAY NIGHT. LOW PRES OVER CENTRAL CANADA ON
SUNDAY WILL MOVE INTO THE GREAT LAKES SUNDAY NIGHT BEFORE MOVING
NORTH OF NY STATE AND THEN INTO THE CANADIAN MARITIMES DURING THE
DAY MONDAY. THIS WILL LIFT A WARM FRONT TOWARDS THE LOCAL AREA
SUNDAY NIGHT INTO MONDAY MORNING...AND THAT FRONT WILL LIFT THROUGH
THE REGION MONDAY. AS LOW PRES PASSES NORTH OF THE REGION...IT WILL
DRAG A COLD FRONT TOWARDS THE EAST COAST MONDAY NIGHT...AND THROUGH
THE EAST COAST TUESDAY NIGHT.

CLOUDS DEVELOP SUNDAY NIGHT...AND AS THAT WARM FRONT APPROACHES...
SOME MIXED PRECIP MAY DEVELOP AFTER MIDNIGHT SUNDAY NIGHT...AND WILL
CHANGE TO PLAIN RAIN MONDAY MORNING. WARM FRONT LIFTS THROUGH THE
REGION MONDAY...AND THEN STRONG SOUTHERLY FLOW DEVELOPS AS THE
GRADIENT TIGHTENS BETWEEN OFFSHORE HIGH PRES AND LOW PRES
APPROACHING FROM THE NORTH. DESPITE THE CLOUDS AND PRECIP...TEMPS
WILL WARM THROUGH THE 50S AND WILL APPROACH 60 IN SOME AREAS.

WIDESPREAD RAIN CONTINUES MONDAY NIGHT THROUGH TUESDAY AS THAT
FRONTAL SYSTEM SLOWLY WORKS ACROSS THE REGION. THE FRONT SHOULD BE
THROUGH THE WESTERN HALF OF THE FORECAST AREA TUESDAY EVENING...AND
THEN THROUGH THE EASTERN HALF BY DAYBREAK WEDNESDAY. PRECIP WINDS
DOWN DURING THAT TIME.

HIGH PRES BUILDS IN FROM THE WEST ON WEDNESDAY AND WILL REMAIN OVER
THE NORTHEAST WITH DRY WEATHER THROUGH THE END OF THE WORK WEEK.
TEMPS WILL RUN A FEW DEGREES SHORT OF NORMAL WITH HIGHS IN THE MID
TO UPPER 50S DURING THAT TIME.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A TROUGH OF LOW PRESSURE WILL MOVE OFF TO THE EAST THIS EVENING. LOW
PRESSURE WILL APPROACH FROM THE WEST TONIGHT...PASSING TO THE SOUTH
DURING THE DAY TOMORROW.

VFR THROUGH THE MAJORITY OF THE TAF PERIOD. CEILINGS 4000-5000 FEET
THROUGH EARLY EVENING WITH A BROKEN STRATO-CU DECK OVER THE AREA.
MVFR CEILINGS POSSIBLE LATE SATURDAY MORNING INTO SATURDAY AFTERNOON
IN RAIN AT CITY AND LONG ISLAND TERMINALS.

WSW-W WINDS AROUND 15KT WITH GUSTS TO 20-25KT WILL VEER TO THE W-WNW
BY AROUND 00Z. WINDS BEGIN TO DIMINISH THIS EVENING BEFORE BECOMING
LIGHT AND VARIABLE OVERNIGHT. WINDS THEN SHIFT TO THE NE SATURDAY
MORNING AND INCREASE TO 10-15KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

KLGA FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

KEWR FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

KTEB FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

KHPN FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

KISP FCSTER COMMENTS: TIMING OF END OF WIND GUSTS THIS EVENING
COULD BE OFF +/- 1-2 HOURS.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SATURDAY AFTERNOON-SATURDAY EVENING...MVFR OR LOWER POSSIBLE IN
RAIN AND/OR SNOW. E-NE WINDS G15-25KT POSSIBLE DURING THE
DAY...WITH N-NW WINDS G20-25KT POSSIBLE IN THE EVENING.
.LATE SATURDAY NIGHT-SUNDAY...VFR. NW WINDS G15-20KT POSSIBLE
THROUGH SUNDAY MORNING.
.SUNDAY NIGHT-TUESDAY...MVFR OR LOWER POSSIBLE WITH SHOWERS. SW
WINDS G20-30KT POSSIBLE EARLY MONDAY MORNING THROUGH MONDAY
EVENING.
.WEDNESDAY...VFR.

&&

.MARINE...
LOW PRESSURE WAS MOVING TO THE NORTH OF THE WATERS AND WEAK HIGH
PRESSURE WAS BUILDING INTO THE WATERS. COLD ADVECTION WAS
CONTINUING AND WESTERLY WIND GUSTS REMAIN AT SMALL CRAFT LEVELS.
A SMALL CRAFT REMAINS ON ALL THE WATERS INTO THIS EVENING...AND
CONTINUES ON THE OCEAN AND INTO TONIGHT. AS THE HIGH BUILDS WINDS
WILL DIMINISH BELOW SMALL CRAFT LEVELS. HOWEVER SEAS ON THE OCEAN
WATERS WILL REMAIN AT SMALL CRAFT LEVELS. THEN AS LOW PRESSURE
PASSES THROUGH THE OCEAN FORECAST WATERS DURING
SATURDAY...EASTERLY WINDS AND GUSTS WILL INCREASE BACK UP TO SMALL
CRAFT LEVELS...AND OCEAN SEAS WILL BUILD.

THE LOW PASSES TO THE EAST OF THE WATERS LATE IN THE DAY SATURDAY
AND INTO SATURDAY NIGHT...AND A STRONG NORTHWEST TO NORTH FLOW
SETS UP. WITH STRONG COLD ADVECTION WIND GUSTS ARE EXPECTED TO
INCREASE TO GALE FORCE FOR SEVERAL HOURS ON THE OCEAN
WATERS...ESPECIALLY LATE AT NIGHT. CONVERTED THE GALE WATCH TO A
WARNING ON THE OCEAN FOR SATURDAY NIGHT. ON THE OTHER WATERS SMALL
CRAFT GUSTS WILL BE LIKELY AND AN ADVISORY WILL LIKELY BE POSTED.

HIGH PRES PASSES OVER THE WATERS ON SUNDAY...AND CONDS WILL
SLOWLY FALL BELOW SCA LEVELS ON MOST WATERS DURING THAT TIME. SEAS
MAY REMAIN ABOVE SCA CRITERIA ON THE OCEAN WATERS. A WARM FRONT
APPROACHES SUNDAY NIGHT...AND LIFTS NORTH THROUGH THE WATERS ON
MONDAY. STRONG SW FLOW DEVELOPS WITH GALES POSSIBLE ON THE OCEAN
WATERS AND SCA CONDS ON THE SOUND/HARBOR/BAYS ON MONDAY.

COLD FRONT THEN WORKS ACROSS THE WATERS TUESDAY THROUGH TUESDAY
NIGHT AND CONDS SLOWLY FALL BELOW SCA CRITERIA DURING THIS TIME.
WITH HIGH PRES BUILDING IN FROM THE WEST...TRANQUIL CONDS EXPECTED
ON THE WATERS FOR THE MIDDLE TO THE END OF NEXT WEEK.

&&

.HYDROLOGY...
SATURDAY INTO SATURDAY NIGHT 1/10 TO 1/4 OF AN INCH OF
PRECIPITATION IS EXPECTED...WITH SOME OF THE PRECIPITATION FALLING
AS SNOW.

ABOUT 1/2 INCH QPF POSSIBLE MONDAY THROUGH TUESDAY.

&&

.EQUIPMENT...
AN EMERGENCY ELECTRICAL POWER SYSTEM REPLACEMENT AT WFO NEW YORK
IS SCHEDULED FROM SATURDAY EVENING THROUGH SUNDAY MORNING.

THE FORECAST OFFICE WILL BE CLOSED DURING THAT TIME...AND SERVICE
BACKUP WILL BE PROVIDED BY WFO MOUNT HOLLY.

PLEASE REFER TO THE PUBLIC INFORMATION STATEMENT FOR FURTHER
DETAILS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR CTZ009>012.
NY...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR NYZ071>075-078>081-176>179.
NJ...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR NJZ006-104-106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ355.
     GALE WARNING FROM 6 PM SATURDAY TO 6 AM EDT SUNDAY FOR ANZ350-
     353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ350-353.

&&

SYNOPSIS...MPS/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...MPS
AVIATION...FEB
MARINE...MPS/MET
HYDROLOGY...MPS/MET
EQUIPMENT...
Hazardous weather outlook, Apr 8, 2:47 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
247 PM EDT FRI APR 8 2016

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-091000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
247 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-091000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
247 PM EDT FRI APR 8 2016

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-091000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
247 PM EDT FRI APR 8 2016

...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

GALE FORCE GUSTS WILL BE POSSIBLE MONDAY INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-091000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
247 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK HARBOR...WESTERN
LONG ISLAND SOUND...AND THE LONG ISLAND SOUTH SHORE BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-091000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
247 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND
SOUND...AND PECONIC AND GARDINERS BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE GUSTS ARE POSSIBLE MONDAY INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:17 PM EDTCoastal Flood StatementOKXGreater Bridgeport Planning Region6 hr
Apr 8, 3:55 AM EDTFreeze WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region25 hr
Apr 8, 4:01 AM EDTGale WatchOKX11 hr
Apr 8, 3:05 PM EDTGale WarningOKX39 hr

Nearby

Freeze Warnings in Connecticut, 2016Freeze Warnings in New York, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.